After having it checked it on the Interactions Checker, it has been recommended to be avoided, however seek accurate info from the doc who prescribed the meds, this has been copied from the web. Hope the info helps?
Applies to: diethylpropion, Paxil (paroxetine)
GENERALLY AVOID: Several case reports suggest that serotonin reuptake inhibitors may potentiate the pharmacologic response to sympathomimetic agents. The exact mechanism of interaction is unclear. In one case report, a patient experienced jitteriness, racing thoughts, stomach cramps, dry eyes, palpitations, tremors, and restlessness following a single dose of phentermine ingested approximately a week after she had discontinued fluoxetine. Because of the long half-life of fluoxetine and its metabolite, an interaction with fluoxetine is possible. Similar toxic reactions have been reported when fluoxetine was used concomitantly with amphetamine or phenylpropanolamine. Additionally, some sympathomimetic agents such as amphetamines may possess serotonergic activity and should generally not be administered with serotonin reuptake inhibitors because of the additive risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A and 2A receptors. The interaction was suspected in a patient treated with dexamphetamine who developed symptoms consistent with the serotonin syndrome approximately 2 weeks after the addition of venlafaxine. The medications were discontinued and the patient was given cyproheptadine for suspected serotonin syndrome, whereupon symptoms promptly resolved. A second episode occurred when dexamphetamine was subsequently resumed and citalopram added. The patient improved following cessation of citalopram on his own, and residual symptoms were successfully treated with cyproheptadine.
MANAGEMENT: In general, amphetamines and other sympathomimetic appetite suppressants should not be combined with selective serotonin reuptake inhibitors (SSRIs) or serotonin-norepinephrine reuptake inhibitors (SNRIs). Close monitoring for enhanced sympathomimetic effects and possible serotonin syndrome is recommended if these agents must be used together. Symptoms of the serotonin syndrome may include mental status changes such as irritability, altered consciousness, confusion, hallucinations, and coma; autonomic dysfunction such as tachycardia, hyperthermia, diaphoresis, shivering, blood pressure lability, and mydriasis; neuromuscular abnormalities such as hyperreflexia, myoclonus, tremor, rigidity, and ataxia; and gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, and diarrhea.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Sep 2009 • 2 answers
Posted 2 Oct 2009 • 7 answers
My partner has been taking diethylpropion for 10 years and has only just found out the consequences?
Posted 31 Oct 2009 • 1 answer
Posted 10 May 2012 • 2 answers
Posted 21 Mar 2014 • 1 answer